Florida, 2025Tornado and Hail in Florida, March 31, 2025
March 31, 2025 · NWS TAE · 12 events in 7 counties and zones
A strong spring cold front moved through the area with strong to severe storms ahead of it. Damaging winds gusts and a couple of tornadoes occurred across the tri-state region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $47,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong spring cold front moved through the area with strong to severe storms ahead of it. Damaging winds gusts and a couple of tornadoes occurred across the tri-state region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 31, 9:33 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 31, 9:33 AM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1133 AM EDT Mon Mar 31 2025
...New UPDATE...
.UPDATE...
Issued at 1124 AM EDT Mon Mar 31 2025
Fog and low stratus has been stubborn this morning along the
Panhandle Coast and interior zones across Alabama. Some breaks
were developing across our southwest Georgia counties. Overall,
hi-res guidance has come in somewhat less aggressive in convective
activity for this afternoon. However, favorable lapse rates aloft
still support a somewhat conditional threat of severe weather if
instability can materialize. The main concerns will be damaging
wind gusts around 60 mph in any severe storms. Additionally, some
hail and tornado concerns are present, but these would mostly
likely exist in any storms that can form ahead of the primary
squall line.
&&
.NEAR TERM...
(Today and tonight)
Issued at 247 AM EDT Mon Mar 31 2025
Other than some early morning fog, the main hazard today is an
approaching squall line west of the area. The overall thinking has
not really changed much since yesterday. The SPC has maintained
an Enhanced Risk of severe storms across a large portion of the
area, driven mainly by the potential for damaging straight line
wind gusts. Secondary threats include a brief tornado or two and
isolated instances of large hail. Looking at forecast soundings
ahead of the line, instability is forecast to be plentiful in our
area with surface based CAPE values in the 2000-3000 j/kg range on
the overnight HRRR runs. Point soundings for Dothan at 1 pm CT on
multiple models also show steep mid-level lapse rates and 30-40
knots of deep layer shear. This should be enough to sustain an
organized cluster or line of storms into the western part of the
forecast area. In addition, DCAPE values in the 700-800 j/kg range
could give a boost to the damaging wind potential, despite
somewhat weaker low level winds. There is still some question as
to how far east the line will hold together as the best dynamics
lift north of the area. However, decent instability and DCAPE
values are forecast to exist through the forecast area, which will
help sustain a wind threat with the line as it progresses
eastward through the afternoon.
Potential limiting factors include the possibility that morning
low clouds and fog linger slightly longer than expected and cut
into the instability for this afternoon. In addition, dynamics
gradually weaken with time as the system pushes eastward.
&&
.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 247 AM EDT Mon Mar 31 2025
The showers and thunderstorms of Monday's system will have
cleared out of the area by the start of this short term. The
parent cold front will be pushing through the Tri-State region
Tuesday morning, allowing skies to begin clearing by the
afternoon. There may be a few lingering showers on Tuesday along
the cold front, but any strong to severe storms are unlikely as
there will be limited instability to work with. PoPs for Tuesday
are minimal ranging around 10-20 percent. We can expect
southwesterly flow aloft to quickly return Wednesday, keeping our
dewpoints in the 60s, and our temperatures warm in the mid to
upper 80s for Tuesday's and Wednesday's highs. Our eastern-most
counties may have temperatures reach 90 degrees on Wednesday.
Expect overnight lows in the mid to upper 60s.
&&
.LONG TERM...
(Thursday through Sunday)
Issued at 247 AM EDT Mon Mar 31 2025
Upper level high pressure extending from northeast of the Bahamas
will keep us high and dry for the long term heading into the
weekend. Afternoon temperatures will remain above normal with
highs in the mid to upper 80s, with our eastern counties
experiencing the low 90s. Overnight lows will range in the
mid-60s.
As we approach the end of the long term period, there is an upper
level shortwave trough with an attending cold front ahead of it.
Showers and thunderstorms will be possible along the line of the
cold front, which would bring our next chance for precipitation.
For now, PoPs ranges from 40-60 percent on Sunday. Given that this
is several days away, there is much uncertainty in regards to
timing, storm mode, and potential severe hazards. We will provide
updates as confidence increases.
&&
.AVIATION...
(12Z TAFS)
Issued at 554 AM EDT Mon Mar 31 2025
Messy conditions are expected today with low ceilings and areas of
fog this morning. The fog will lift later this morning, and ceilings
will lift somewhat. However, a line of showers and thunderstorms is
expected to push through the area this afternoon, and a few of the
storms could be severe. In general, VFR conditions are not expected
for any significant length of time today.
&&
.MARINE...
Issued at 247 AM EDT Mon Mar 31 2025
Dense fog is expected to continue through the mid-morning hours
for our marine zones, particularly the near-shore zones.
A line (or broken line) of showers and thunderstorms are expected
to move through our marine zones through the day Monday. Some
storms may be strong to severe with gusty winds, large hail, and a
few waterspouts are possible. The storms should clear out by this
evening as the cold front moves through, leading to a period of
light winds and seas for Tuesday into Wednesday. Southeasterly
flow will increase for Thursday leading to Cautionary to near-
Advisory level conditions.
&&
.FIRE WEATHER...
Issued at 247 AM EDT Mon Mar 31 2025
A cold front will move through today with a round of showers and
thunderstorms for most areas. MinRH values through the next few
days look to remain above critical thresholds. There are currently
no fire weather concerns.
&&
.HYDROLOGY...
Issued at 247 AM EDT Mon Mar 31 2025
Showers and thunderstorms are expected today, but is forecast to
be a quick-moving system. Rain amounts are expected to be around
an inch or less. With no other substantial rain expected for the
rest of the week, there are no flooding concerns.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 79 64 83 65 / 70 30 20 0
Panama City 74 65 79 66 / 80 30 20 0
Dothan 76 62 82 64 / 90 20 10 0
Albany 77 61 83 63 / 90 30 10 0
Valdosta 80 65 84 64 / 70 40 20 0
Cross City 79 64 83 63 / 30 20 10 0
Apalachicola 74 65 75 66 / 60 30 20 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Dense Fog Advisory until 1 PM EDT /noon CDT/ this afternoon for
FLZ108-112-114-115.
High Rip Current Risk through late tonight for FLZ108-112-114-
115.
GA...None.
AL...None.
GM...Dense Fog Advisory until noon CDT today for GMZ735.
High Rip Current Risk through late tonight for GMZ735.
&&
NEAR TERM...DVD
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...DVD
MARINE...Montgomery
FIRE WEATHER...DVD
HYDROLOGY...MontgomeryIn the hours before
Special weather statement, Mar 31, 10:04 AM CST, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1104 AM CDT Mon Mar 31 2025
ALZ065>069-FLZ007>010-108-311645-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-Holmes FL-
Central Walton FL-South Walton FL-North Walton FL-Washington FL-
1104 AM CDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT DALE...NORTHWESTERN HENRY...
COFFEE...GENEVA...NORTHWESTERN HOUSTON...WALTON...HOLMES AND
NORTHWESTERN WASHINGTON COUNTIES THROUGH 1145 AM CDT...
At 1103 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Dozier to near Bagdad.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eglin Air Force Base, Carl Folsom A/p, Cerrogordo, Black, Gritney,
Rock Hill, Pleasant Ridge, Knox Hill, Piney Grove, Four Mile Village,
Caney Creek, Miller Crossroads, Earlytown, Spears, Alberton,
Skipperville, Weeks, Bethlehem, Bagwells Crossroads, and Slocomb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
southeastern Alabama...and the Panhandle of Florida.
&&
LAT...LON 3038 8633 3042 8631 3039 8611 3047 8613
3050 8620 3046 8639 3099 8639 3100 8619
3153 8619 3154 8614 3162 8615 3162 8542
3171 8542 3170 8535 3098 8562 3024 8614
3031 8639 3040 8639
TIME...MOT...LOC 1603Z 267DEG 40KT 3141 8626 3056 8704
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
21-WDSpecial weather statement, Mar 31, 10:42 AM CST, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1242 PM EDT Mon Mar 31 2025
ALZ065>069-FLZ007>012-108-112-GAZ120-121-311730-
Coffee AL-Geneva AL-Houston AL-Dale AL-Henry AL-Inland Bay FL-
South Walton FL-North Walton FL-Coastal Bay FL-Holmes FL-
Central Walton FL-Jackson FL-Washington FL-Clay GA-Quitman GA-
1242 PM EDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT DALE...HENRY...COFFEE...GENEVA...
HOUSTON...WESTERN JACKSON...BAY...WALTON...HOLMES...WASHINGTON...
NORTHWESTERN CLAY AND SOUTHWESTERN QUITMAN COUNTIES THROUGH 130 PM
EDT/1230 PM CDT/...
At 1241 PM EDT/1141 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles west of Ariton to 9
miles northwest of De Funiak Springs to 14 miles south of Mary
Esther. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hiland Park, Eglin Air Force Base, Whitehead Crossroads, Carl Folsom
A/p, Bradford, Cerrogordo, Gulf Resort Beach, Black, Gritney, Rock
Hill, Merritts Crossroads, Pleasant Ridge, Thomas Mill Creek, Knox
Hill, Piney Grove, Four Mile Village, Caney Creek, Miller Crossroads,
Earlytown, and Spears.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT/500 PM
CDT/ for southeastern Alabama...the Panhandle of Florida...and
southwestern Georgia.
&&
LAT...LON 3039 8639 3042 8632 3039 8611 3050 8620
3046 8639 3099 8639 3100 8619 3133 8620
3162 8611 3162 8542 3171 8542 3170 8522
3177 8512 3184 8514 3186 8505 3068 8528
3057 8538 2998 8564 3022 8605 3031 8639
TIME...MOT...LOC 1641Z 272DEG 39KT 3155 8586 3081 8626 3020 8669
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
21-WDEvent by event
10 thunderstorm wind, 1 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Walton
- When
- March 31, 10:45 AM CST
- Where
- Walton County, 1.78 mi E of New Harmony
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 30.850, -86.250
Several trees and power lines were blown down near the intersection of Highway 2 and Highway 331.
Thunderstorm Wind, Holmes
- When
- March 31, 11:20 AM CST
- Where
- Holmes County, 1.38 mi S of Cobb Crossroads
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.960, -85.540
A tree was blown down along J S Jones Road.
Thunderstorm Wind, Holmes
- When
- March 31, 11:24 AM CST
- Where
- Holmes County, 4.38 mi ENE of Gritney
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.850, -85.760
A tree was blown down along Highway 177A.
Thunderstorm Wind, Jackson
- When
- March 31, 11:45 AM CST
- Where
- Jackson County, 1.82 mi SW of Jacob City
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 30.870, -85.430
The West Florida Electric Coop reported damage to several three-phase poles in the area of Peanut Road.
Thunderstorm Wind, Bay
- When
- March 31, 11:55 AM CST
- Where
- Bay County, 1.38 mi ENE of West Panama City
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 30.180, -85.780
Portion of the metal roof peeled off the Oasis Worship Center along Front Beach Road.
Thunderstorm Wind, Jackson
- When
- March 31, 12:11 PM CST
- Where
- Jackson County, 3.63 mi E of Round Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.660, -85.320
A tree was blown down near the intersection of Fairview Road and Laramore Road.
Thunderstorm Wind, Calhoun
- When
- March 31, 12:38 PM CST
- Where
- Calhoun County, Macedonia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.530, -85.050
A tree was blown down along Highway 69 near Macedonia Church.
Thunderstorm Wind, Gadsden
- When
- March 31, 2:19 PM EST
- Where
- Gadsden County, Havana
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.620, -84.410
A tree was blown down in Havana.
Hail, Leon
- When
- March 31, 2:20 PM EST
- Where
- Leon County, 0.69 mi N of Bloxham
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.390, -84.620
Thunderstorm Wind, Leon
- When
- March 31, 2:32 PM EST
- Where
- Leon County, 1.5 mi SSE of Bradfordville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 30.550, -84.210
A tree was blown down onto a house.
Thunderstorm Wind, Leon
- When
- March 31, 2:32 PM EST
- Where
- Leon County, 2.48 mi WSW of Pisgah Church
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.540, -84.190
A tree was blown down near the intersection of Pimlico Drive and Jamaica Court.
Tornado, Leon
- When
- March 31, 2:46 PM EST to 2:49 PM EST
- Where
- Leon County, 2.05 mi SE of Southwood to 3.67 mi S of Apalachee Regional Park
- Rating
- EF0
- Path length
- 1.9 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.370, -84.185
A tornado touched down along Tram Road in southeastern Leon County. The tornado snapped pine trees in several locations along the road as it travelled eastward. The tornado dissipated before reaching St. Joe Road. Damage was observed to trees and power lines consistent with winds of 80 to 85 mph. No damage to structures was observed along the track.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, March 31, 2025$3.5 million · EF2 · 33 events
- Tornadoes and Damaging Winds in Alabama, March 31, 20255 injured · $551,000 · EF1 · 15 events
- Tornadoes and Hail in Georgia, March 31, 2025$78,000 · EF1 · 46 events
- Damaging Winds in North Carolina, March 31, 2025$35,000 · 50 kt wind · 11 events
- Damaging Winds in South Carolina, March 31, 2025$21,000 · 55 kt wind · 12 events
- Tornado and Flash Flooding in Louisiana, March 31, 2025EF0 · 24 events
- Hail and Damaging Wind in Texas, March 31, 20252 in hail · 17 events
- Damaging Winds in West Virginia, March 31, 2025$11,000 · 50 kt wind · 12 events
- Damaging Winds in South Carolina, March 31, 202550 kt wind · 12 events
- Hail and Damaging Winds in Georgia, March 31, 202550 kt wind · 11 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, March 31, 202550 kt wind · 11 events
- Heavy Snow and High Wind in California, March 31, 202562 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1244126, 1244127, 1244128, 1244129, 1244130, 1244131, 1244132, 1244133, 1244134, 1244135, 1244136, 1244125.